We use non-steroidal anti-inflammatory drugs containing ibuprofen for menstrual cramps, headaches, back pain, teeth and rheumatic pains. Can ibuprofen make you drowsy?
It reduces swelling, improves joint mobility and removes the feeling of numbness in the joints. It inhibits platelet aggregation, reduces blood clotting. The analgesic effect occurs after about 30 minutes and lasts for 4 to 6 hours. Ibuprofen is excreted in the urine in 60–90% as metabolites. Does not accumulate in the body. In infants born before 34 weeks of pregnancy, used as an infusion to close the patent ductus arteriosus.
Do not use Ibuprofen:
- if you are allergic to ibuprofen or any of the other ingredients of this medicine (listed in section 6) and other nonsteroidal anti-inflammatory drugs (NSAIDs),
- if you have ever suffered from allergy symptoms such as runny nose, urticaria or bronchial asthma after taking acetylsalicylic acid or other NSAIDs,
- in patients with active or previous duodenal and / or duodenal ulceration, perforation or bleeding, including those occurring after use of NSAIDs,
- in patients with severe hepatic impairment, severe renal impairment or severe heart failure.
- patients who are also taking other NSAIDs, including COX-2 inhibitors (increased risk of side effects),
- in the third trimester of pregnancy,
- in the case of a hemorrhagic diathesis.
Rash, blurred vision, headache and dizziness
Another consequence of an overdose of this substance is a rash, which in some cases can painfully itch. There are also temporary visual disturbances.
There may also be problems with concentration, tinnitus and dizziness. Severe intoxication is manifested by drowsiness and even confusion or agitation.
Too high doses of ibuprofen can cause breathing problems. The active substance affects the appearance of coughing, often with hemoptysis. There is also shallow breathing. In the most severe cases, fainting and even coma occur. The latter occur after exceeding a dose of 400 mg ibuprofen for each kilogram of body weight.
Taking too much ibuprofen will damage your kidneys and may cause them to fail. It damages the liver, and the disease may exacerbate in patients with asthma.
The most common symptoms of NSAID overdose are gastrointestinal. This is e.g. abdominal pain, vomiting, constipation.
Occur when the patient is using ibuprofen tablets at doses higher than recommended. A person feels then just like food poisoning. He feels stomach ache. There may also be blood in the stool. Ibuprofen taken in excess also has a laxative effect. That is why people are struggling with diarrhea, which effectively hinders their daily functioning.